Reply
 
Thread Tools Display Modes
Old 11-16-2011, 09:49 AM #1
JB63 JB63 is offline
Member
 
Join Date: Jun 2011
Location: NY
Posts: 141
8 yr Member
JB63 JB63 is offline
Member
 
Join Date: Jun 2011
Location: NY
Posts: 141
My Mood: Back after a set back, a lesson learned about risk factors.
8 yr Member
Default Back after a set back, a lesson learned about risk factors.

Hello again, missed the interactions.

Well I developed a DVT (deep vein thrombus) in my stronger leg picked up on Oct. 31. Major vein in my lower leg was completely blocked, my leg was blue and about 3 to 4 times larger that its normal. I had it forming for a while and it is a major contributor to the big time pain I was having. It is resolving nicely, and I am walking short distances without my left brace with the walker. I no longer have that horrible pain. Still on Lovonox injection, taking warfarin, expect to be theraputic this Friday so I can stop the shots.

So my advise to all of us here who have to sit or stand or whatever to be comfortable is that this has got to be a risk factor for us. Be vigilent about your body position, esp if you have numbness and can't feel any discomfort. Nobody needs this.

I did not start swelling until I was completely blocked, but I had what my neuro doc was calling neuropathic pain for about 4 weeks. It turned out to be congestion in my calf, thigh and pelvis pressing on my irritated nerves. I was sitting in a chair that was hitting the back of my thigh for long periods of time, not releasing my braces for 12 hours, and when I was standing, I was using my left leg to do all the work.

Oh, and mrsD, warfarin is going to mess up some of my supplements. Have to watch out for vit. K and have to have the regime reviewed by my internist so I can restart and keep my levels stable. I love my supplements!!!!
JB63 is offline   Reply With QuoteReply With Quote
Old 11-16-2011, 10:44 AM #2
mrsD's Avatar
mrsD mrsD is offline
Wisest Elder Ever
 
Join Date: Aug 2006
Location: Great Lakes
Posts: 33,508
10 yr Member
mrsD mrsD is offline
Wisest Elder Ever
mrsD's Avatar
 
Join Date: Aug 2006
Location: Great Lakes
Posts: 33,508
10 yr Member
Shocked

Wow..... That is just terrible what happened to you!

I am relieved that you are doing better, however.

Just about everything interacts with warfarin! Many many drugs do as well as herbs and supplements. (as you are finding out).

Keep us up to date on your progress, too.
__________________
All truths are easy to understand once they are discovered; the point is to discover them.-- Galileo Galilei

************************************

.
Weezie looking at petunias 8.25.2017


****************************
These forums are for mutual support and information sharing only. The forums are not a substitute for medical advice, diagnosis or treatment provided by a qualified health care provider. Always consult your doctor before trying anything you read here.
mrsD is offline   Reply With QuoteReply With Quote
Old 11-16-2011, 09:11 PM #3
aussiemom's Avatar
aussiemom aussiemom is offline
Member
 
Join Date: Feb 2008
Location: Florida
Posts: 556
10 yr Member
aussiemom aussiemom is offline
Member
aussiemom's Avatar
 
Join Date: Feb 2008
Location: Florida
Posts: 556
10 yr Member
Default

I did Lovenox after my DVTs too. I found out that if I DIDNT pinch up, and went in at an angle it didn't hurt as much, or bruise as badly. I'm on warfarin too. Cardio said they can adjust for your normal diet. If you have spinach every day, or the like, they can adjust the dose.

Good luck!
__________________
Barb
aussiemom is offline   Reply With QuoteReply With Quote
Old 11-17-2011, 08:44 AM #4
JB63 JB63 is offline
Member
 
Join Date: Jun 2011
Location: NY
Posts: 141
8 yr Member
JB63 JB63 is offline
Member
 
Join Date: Jun 2011
Location: NY
Posts: 141
My Mood: Back after a set back, a lesson learned about risk factors.
8 yr Member
Default

Quote:
Originally Posted by aussiemom View Post
I did Lovenox after my DVTs too. I found out that if I DIDNT pinch up, and went in at an angle it didn't hurt as much, or bruise as badly. I'm on warfarin too. Cardio said they can adjust for your normal diet. If you have spinach every day, or the like, they can adjust the dose.

Good luck!
I follow my regular diet which is full of green leafys. I am doing the injections like you did plus I do not rub the area after taking out the needle. Only one bruise from the shots, the sting is tolerable.

I am a fall risk, that is my major worry about warfarin.
My leg is just about normal size I guess warfarin is forever now.
JB63 is offline   Reply With QuoteReply With Quote
Old 11-17-2011, 08:48 PM #5
aussiemom's Avatar
aussiemom aussiemom is offline
Member
 
Join Date: Feb 2008
Location: Florida
Posts: 556
10 yr Member
aussiemom aussiemom is offline
Member
aussiemom's Avatar
 
Join Date: Feb 2008
Location: Florida
Posts: 556
10 yr Member
Default

I suppose I'm on it forever too. I'm afraid of cuts, let's just be really careful!
__________________
Barb
aussiemom is offline   Reply With QuoteReply With Quote
"Thanks for this!" says:
JB63 (11-18-2011)
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
learned my lesson..can't go out for long periods wtrpk Traumatic Brain Injury and Post Concussion Syndrome 1 03-18-2011 10:56 PM
Learned my lesson kpRN Peripheral Neuropathy 9 06-10-2010 08:24 PM
Lesson Learned TODAY olecyn Thoracic Outlet Syndrome 2 02-24-2010 08:49 PM
Lesson Learned TODAY olecyn Reflex Sympathetic Dystrophy (RSD and CRPS) 1 02-24-2010 07:53 PM
I Learned My Lesson!!!!! WickedGood Reflex Sympathetic Dystrophy (RSD and CRPS) 3 08-07-2007 08:51 PM


All times are GMT -5. The time now is 12:14 AM.

Powered by vBulletin • Copyright ©2000 - 2020, Jelsoft Enterprises Ltd.
Search Engine Optimisation provided by DragonByte SEO v2.0.31 (Lite) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.

vBulletin Optimisation provided by vB Optimise v2.7.1 (Lite) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.
 

NeuroTalk Forums

Helping support those with neurological and related conditions.

 

The material on this site is for informational purposes only,
and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider.


Always consult your doctor before trying anything you read here.